Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello All

I am kinda of new to this, but have found this site to be helpful. I am a 32 yr old African American female who had been dealing with moderate acne for the past 3 to 4 years and have had enough!!! I went to my Derm and he prescribed Epiduo and Duac. Has any one used this combo before?? This is my 2nd day on both, I have not experienced any burning, irratation or dryness.

My acne is everwhere on my face, neck, cheeks, shoulders, behind my ears I am at witts end and would love to have a bump free flawless face.

Share this post


Link to post
Share on other sites

I was prescribed the same combination, and my dermatologist expected me to see fantastic results, but unfortunately I was impatient and gave up at the six week mark. I think the Epiduo was a little too strong for my skin -- I experienced a lot of drying and irritation with both, and the initial breakout from the adapalene (though not terrible at all like some other retinoids) was still not worth it to me at the beginning of summer. When I told my dermatologist that I wanted to switch to something else, he seemed pretty miffed, mainly because Epiduo is supposedly a really great product. Stick it out, be patient, don't overdo anything to avoid irritation, and let us know how it goes!

Share this post


Link to post
Share on other sites
I was prescribed the same combination, and my dermatologist expected me to see fantastic results, but unfortunately I was impatient and gave up at the six week mark. I think the Epiduo was a little too strong for my skin -- I experienced a lot of drying and irritation with both, and the initial breakout from the adapalene (though not terrible at all like some other retinoids) was still not worth it to me at the beginning of summer. When I told my dermatologist that I wanted to switch to something else, he seemed pretty miffed, mainly because Epiduo is supposedly a really great product. Stick it out, be patient, don't overdo anything to avoid irritation, and let us know how it goes!

Thank you!!! I have started to dry out a bit and have a slight burning sensation in spots but not bad I also use Cetaphil and MAC Studio Moisture but once I finish with that I will go back to my Clinique which I really like.

Share this post


Link to post
Share on other sites

OMG Epiduo is the best gel I have ever hard. Im serious it works. I dont know what the other med is but im guessing you take it oraly. My derm gave me Dorox (sp?) and I can say I am acne free with both meds. I do tend to have a pimple or 2 on my forehead for some reason but once you dab epiduo on it, its gone the next day. You will be happy

Share this post


Link to post
Share on other sites
OMG Epiduo is the best gel I have ever hard. Im serious it works. I dont know what the other med is but im guessing you take it oraly. My derm gave me Dorox (sp?) and I can say I am acne free with both meds. I do tend to have a pimple or 2 on my forehead for some reason but once you dab epiduo on it, its gone the next day. You will be happy

Thanks Nixon1 I havent given up it just maybe I was expecting a miracle. bc I am breaking out and my face already looks horrible and the new mess didnt help. I think I was more concerned about the peeling and flaking bc I work with the public and someone is always in my face. Duac is a topical gel clindamycin, 1% - benzoyl peroxide, 5% I use this a night and Epiduo in the am i giving this a run bc I need to clear my face up for the summer.

Share this post


Link to post
Share on other sites

Pretty Brown,

It makes sense that you are peeling as much as you are. The Epiduo has two components that can cause drying/peeling (the adapalene and benzoil peroxide) and the Duac has one (benzoil peroxide) the other coponent of Duac is the antibiotic which doesn't cause drying/peeling. It can be a good thing to have some drying, especially if you have oily skin to start with, but with too much drying you get peeling.

Listen to your skin and experiment a little. Use one product alone for a week and see what happens. Maybe try the other one for a week. If your concern is peeling then I would start with the Duac alone and see how that goes. It should cause less drying as it only has one component that dries and it does contain two moisturisers in the product as well.

Good luck

Share this post


Link to post
Share on other sites

I was put on epiduo and aczone. I used it for close to 3 weeks and my skin got soo much worse. I was breaking out in areas I never had a single pimple. Every morning I would wake up and see a series of breakouts on my face and it was horrible. I don't know what to do. Should I stop using it? Most people saw their skin improving within 2 weeks on these topicals yet mine is getting consistently worse. So I was reading up on some posts on here and discovered that aczone is oily and can make your skin olier (which to me translates into more breakouts) so I thought maybe this is what is doing it. So I thought maybe I should stop the aczone and use epiduo with duac since I still have a tube of that leftover from my last regiment. What do you guys think?

Share this post


Link to post
Share on other sites

Stick with the Duac even if you can't stay with the Epiduo. I use Duac in a combination with other products and I've found that it clears up major bumps in a few days if you use it every night. The only thing I don't like about it is that it feels very sticky after application!

Share this post


Link to post
Share on other sites
Hello All

I am kinda of new to this, but have found this site to be helpful. I am a 32 yr old African American female who had been dealing with moderate acne for the past 3 to 4 years and have had enough!!! I went to my Derm and he prescribed Epiduo and Duac. Has any one used this combo before?? This is my 2nd day on both, I have not experienced any burning, irratation or dryness.

My acne is everwhere on my face, neck, cheeks, shoulders, behind my ears I am at witts end and would love to have a bump free flawless face.

Why are you using epiduo during the day? Retinoids are usually applies at night.

I personally think your derm is over doing it.

Applying B.P along with a retinoid isn't a good idea, in fact it was always a big no no, until they decided to make money off of it.

DUAC is an amazing medication, cleocin t gel/B.P combo.. that should be used in the MORNING.

Epiduo at night, why the doc chose that I don't know as the last thing your skin needs is extra irritation.

Then again I'm not the doctor, but I know TOO much drying isn't good, and applying B.P and retinoid together may sell well, but NOT a good idea.

The dryness won't hit you until like day 4-7, then it will hit you like a ton of bricks!

The key is to use a PEA sized amount, literally put a pea sized amount on your finger, put some on the right cheek, left cheek, forehead (you get the idea) then rub it in.

Wait 30 minutes after washing your face. The apply epiduo. Wait 30 more minutes and apply a Moisturizer. make sure your moisturizer is non-comedogenic as sometimes people choose the wrong one.

I use Complex 15, also like Neutrogena sensitive skin moisturizer. Complex -15 can be bought over the internet and the Neutrogena can be bought at any drug store.

Make sure it says "NON Comedogenic".

Good luck!

Share this post


Link to post
Share on other sites

hi

im 37 male been suffeing from acne since 13 severe its been better in the last 5 years but still not great. ive been on acctuane and everything else. anyway just was prescrpibed the duac in the moring and epidou at night along with doryx135mg pills once a day. Been on this for a week so so resutls. I was using epidou alone the last 8 months worled okay never had peeling or buring issues just continued to get acne. hopefully this works and advic

Share this post


Link to post
Share on other sites

My dermatologist recommend Epiduo in the morning and Duac in the evening... I've been using it for 8 days now. As of now, my skin feels very dry and peeling with very little burning sensation....from what I've read... this seems to be the normal reaction to these products.

I've seen a difference in my face.. My face looks and feels smoother.....compared to how it looked and felt before...

I've no new acne since I've started...and I just keep hoping for the best!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×